The painkiller Talacen (acetaminophen and pentazocine) is available in generic form only, as the brand-name version is no longer manufactured. Generic Talacen tablets come in one strength (pentazocine 25 mg/acetaminophen 650 mg). All of the generic versions currently available have an "AB" rating, meaning they should be equivalent to the brand-name medication.
Talacen® (acetaminophen and pentazocine) is a prescription medication used to help relieve mild-to-moderate pain. It contains pentazocine, an opioid pain medication, in combination with acetaminophen (Tylenol®), an over-the-counter (OTC) pain reliever.
Talacen was originally made by sanofi-aventis U.S., LLC. However, sanofi-aventis stopped making brand-name Talacen and it is no longer available. Currently, Talacen is only available in generic form.
Generic Talacen is available in one strength and form: Pentazocine 25 mg/acetaminophen 650 mg tablets.
Generic Talacen is made by Gavis Pharmaceuticals and Watson Pharmaceuticals, Inc.
All generic medications must undergo certain tests to compare them to brand-name medications. The U.S. Food and Drug Administration (FDA) then looks at these tests to decide if the generics are equivalent to the brand-name medications and assigns each generic a rating.
An "AB" rating means that the FDA has determined that a generic medication is equivalent to a brand-name medication. All of the generic Talacen versions currently available have an "AB" rating, meaning they should be equivalent to Talacen.
However, generic medications are allowed to have different inactive ingredients than the brand-name medication. This might include fillers, dyes, or other ingredients that may cause problems for people with allergies or sensitivities.